Generalized Bernoulli Numbers

  • Tomoyoshi Ibukiyama
  • Masanobu Kaneko
Part of the Springer Monographs in Mathematics book series (SMM)


In this chapter we introduce generalized Bernoulli numbers and Bernoulli polynomials. Generalized Bernoulli numbers are Bernoulli numbers twisted by a Dirichlet character, which we define at the beginning of the first section. Bernoulli polynomials are generalizations of Bernoulli numbers with an indeterminate. These two generalizations are related, and they will appear in various places in the following chapters.


Zeta Function Polynomial Generate Riemann Zeta Function Monic Polynomial Bernoulli Number 


  1. 29.
    Dirichlet, P.G.L.: Lectures on Number Theory, with Supplements by R. Dedekind. History of Mathematics Sources, vol. 16. Amer. Math. Soc. (1999)Google Scholar
  2. 30.
    Edwards, A.W.F.: A quick route to sums of powers. Am. Math. Monthly 93, 451–455 (1986)CrossRefMATHGoogle Scholar
  3. 50.
    Ireland, K., Rosen, M.: A Classical Introduction to Modern Number Theory, 2nd edn. Graduate Texts in Mathematics, vol. 84. Springer (1990)Google Scholar
  4. 83.
    Serre, J.-P.: Cours d’arithmétique, Presses Universitaires de France, 1970. English translation: A course in arithmetic, Graduate Text in Mathematics, vol. 7. Springer (1973)Google Scholar

Copyright information

© Springer Japan 2014

Authors and Affiliations

  • Tomoyoshi Ibukiyama
    • 1
  • Masanobu Kaneko
    • 2
  1. 1.Osaka UniversityOsakaJapan
  2. 2.Kyushu UniversityFukuokaJapan

Personalised recommendations